Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Noticed white discolouration on eyelids. Will taking a eye vitamin would be good?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6677 Questions
Question
I am 58 years old and I notice that on my eyelids I have a white discoloration.
This is when I close my eye there is a white discolration in the corner .
Do I wait for your answer or you will e-mail it to me
Posted Thu, 26 Jul 2012 in Pigmentation Problems
Follow-up: Noticed white discolouration on eyelids. Will taking a eye vitamin would be good? 3 minutes later
wanted to know if taking a eye vitamin would be good?
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for the query.
I need certain informations from you so that I can answer properly.
Since when you are having this problem?
Is there any burning or irritation in your eyes?
Do your eyelids stick when you open eyes in the morning?
Is there any allergic problem with you like sneezing or cold?

Please supply this information so that we can proceed ahead with our discussion.
Thanks
Above answer was peer-reviewed by
 
Follow-up: Noticed white discolouration on eyelids. Will taking a eye vitamin would be good? 12 hours later
1. I have had this discoloration for about 3 months.
2. Their is no burning or irritation.
3. My eyelids do not stick.
4. I have a sinus problem.
It is like dry skin in between the bone that goes to your nose and the eyelid. that has small discoloration.

thanks XXXXXXX
 
 
Answered by Dr. Pavan Kumar Gupta 7 hours later
Hello
Your description suggests it to be a problem of the skin and not of your eyes as such.
There could be two possible causes for tnis
Either vitiligo or xanthelasma.
Sinus problem has no relation with this.

Some people have fatty-looking, slightly raised plaques in the skin near the eyes. They are  more commonly, in the upper eyelid near the inner corner of the eye. The medical term for these is ‘xanthelasma’. They usually appear gradually. They are not painful, tender or itchy. And they are not XXXXXXX because they do not turn into cancer.
 
They look fatty, because that is what they are. They are collections of cells called histiocytes, bulging with fat (usually cholesterol).
 
In some people xanthelasmas can be a sign that you have a raised level of harmful fats in the blood, such as a high cholesterol. If your doctor discovers that your cholesterol is abnormal, you will be given advice about how to reduce it.  You might need to take cholesterol-lowering medication. If you manage to bring down your levels of cholesterol and other fats, you may find that the xanthelasmas slowly become less noticeable.
 
However, most people with xanthelasmas have completely normal cholesterol levels. In this situation, changing your diet will not improve the xanthelasmas.
The only sure way to get rid of them is to have them removed surgically.  If the xanthelasmas are really bothering you, this is a possible option,  However, in about 40% of people who have this operation, the xanthelasmas come back. This is most likely to happen in people who had them below and above both eyes, and who have an abnormal blood cholesterol.
 
The best would be to go to dermatologist and get it diagnosed and if found to be vitiligo then a proper treatment can be instituted.

I hope to have answered your query however you may revert to me for any further query.
Best of look
Thanks
Above answer was peer-reviewed by
 
Follow-up: Noticed white discolouration on eyelids. Will taking a eye vitamin would be good? 12 hours later
Thank you. I made an appointment with the Dermatologist.

Yout advice is very helpful, I looked up xanthelasma and it looks exactly to what I have.

Once again thanks for your help.
XXXXXXX
 
 
Answered by Dr. Pavan Kumar Gupta 12 minutes later
Hello
You are most welcome to ask any thing any time.
Best of luck.
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor